MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number DBP-150SOLID145
Medical Device Problem Codes Material Separation (1562); Insufficient Flow or Under Infusion (2182); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
A diamondback 360 peripheral orbital atherectomy device (oad) and viperwire peripheral guide wire were used to treat a superficial femoral artery (sfa).During the first treatment on low speed, blood was observed to be backing up in the catheter.Further inspection revealed the catheter was detached from the strain relief which prevented from saline flowing to the patient.Blood was dripping at the separation location.The catheter was reconnected to the strain relief, however, the physician elected to replace the oad to complete the procedure.The patient was stable and there were no patient adverse effects.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: h6 replaced medical device problem code 2907 with 1562.A visual inspection and functional testing were performed on the returned device.The reported material separation and insufficient flow was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a historical product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported material separation and insufficient flow appears to be related to a potential product quality issue.Examination of the separated end of the saline sheath found it to be a clean separation.Manufacturing engineering review of the glue plug suggested a possible defect (short shot) in the overmolded glue plug.

Brand Name
DIAMONDBACK PERIPHERAL
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21800451
Report Number3004742232-2025-00077
Device Sequence Number8311291
Product Code MCW
UDI-Device Identifier10850000491196
UDI-Public(01)10850000491196(17)260831(10)547561-1
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberDBP-150SOLID145
Device Catalogue Number7-10057-03
Device Lot Number547561-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date04/08/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceWhite